There is no agreed treatment for topical corticosteroid withdrawal, apart from ceasing the topical corticosteroid. However whether this should be tapered or abrupt has not been determined. Japanese reports suggest there is minimal difference in the outcome, so recommend immediate cessation. A tapering course of oral steroids is helpful, as the addiction appears to relate only to the use of topical corticosteroids. Oral tetracyclines and low-dose isotretinoin have been used in steroid rosacea and perioral /periorificial dermatitis .
Severe strongyloidiasis, caused by Strongyloides stercoralis, is a preventable life-threatening disease that can occur in any corticosteroid-treated patient who has travelled to a country with infested soil, even if the contact occurred up to 30 years previously. This diagnosis should be considered in corticosteroid-treated patients who experience either unusual gastrointestinal or pulmonary symptoms, or who suffer from unexplained sepsis caused by Gram-negative bacilli. Peripheral eosinophilia is not observed systematically and, even if present, is moderate in most cases. Ivermectine is the best prophylactic and therapeutic option, and thiabendazole should no longer be used. However, guidelines for the prevention and management of S. stercoralis infection in such patients have not yet been established.